MAUDE Adverse Event Report: COVIDIEN LP BARRX BEACON EUS ACCESS SYSTEM; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

COVIDIEN LP BARRX BEACON EUS ACCESS SYSTEM; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Model Number DSA-090-01
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the physician tried to gain access to the patient's common bile duct during the rendezvous procedure but they could not pass the guide wire through the stricture and it kept going toward the hilum.The patient had a distal biliary obstruction with a common duct diameter of around 12 mm.They tried to put the stylet back into the cannula to make the hook straight again before removing it but was unable to insert cannula to the end.The cannula would not go back into the device and they could not remove without the tip being hooked.The incident occurred on first pass.Ercp (endoscopic retrograde cholangiopancreatography) was attempted just prior to the rendezvous attempt, but ercp cannulation had failed.The physician also attempted to use a 90 degree access device, the guide wire inserted but it again kept going into the hilum.The guide wire was removed and the stylet was re-inserted prior to the removal of the 90 degree catheter.At no point did the guide wire successfully make the turn and proceed antegrade.There was no immediate complications noted.A ct scan was performed the following day as part of pancreatic ca staging, and biliary leak was identified.The leak was pretty big and they performed an ir (interventional radiologist) guided percutaneous drain.There were no other relevant comorbidities were reported and no abnormal anatomy or scope tortuosity was present.The physician suspected that the leak was related to multiple attempts and since system was still pressurized without drainage of obstruction at the end of procedure.The rendezvous procedure was not completed.There was no fracture/detachment of the cannula during this case.There was no user harm.

Brand Name
BEACON EUS ACCESS SYSTEM
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
COVIDIEN LP BARRX
covidien gi solutions
sunnyvale CA 94085 4022
MDR Report Key10263884
Report Number3004904811-2020-00021
Device Sequence Number16881880
Product Code GAA
UDI-Device Identifier10884521722583
UDI-Public10884521722583
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K180037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDSA-090-01
Device Catalogue NumberDSA-090-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2020
Initial Report FDA Received Date07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR